Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 198, NWS Amarillo, TX

June 28, 2016Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2016, 4:39 PM CDT for Beaver County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2016, 4:39 PM CDT (21:39 UTC)
Expired
Jun 28, 2016, 5:30 PM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:45 PM CDTHAIL 12 S Gate, OKA FEW QUARTERS OBSERVED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WUUS54 KAMA 282139
SVRAMA
OKC007-282230-
/O.NEW.KAMA.SV.W.0198.160628T2139Z-160628T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 530 PM CDT

* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
  OF GATE...OR 9 MILES NORTHWEST OF LAVERNE...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GATE AND SLAPOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 10030 3687 10022 3688 10000 3650 10000
TIME...MOT...LOC 2138Z 359DEG 10KT 3680 10002 

HAIL...1.00IN
WIND...60MPH
 
$$

NF
2 follow-up statements
700 
WWUS54 KAMA 282220
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT TUE JUN 28 2016

OKC007-282230-
/O.CON.KAMA.SV.W.0198.000000T0000Z-160628T2230Z/
BEAVER OK-
520 PM CDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN BEAVER COUNTY...

AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
LAVERNE...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
SLAPOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3672 10025 3677 10000 3650 10000 3650 10030
TIME...MOT...LOC 2219Z 359DEG 10KT 3668 10002 

HAIL...0.75IN
WIND...60MPH
 
$$

NF
235 
WWUS54 KAMA 282228
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT TUE JUN 28 2016

OKC007-282238-
/O.EXP.KAMA.SV.W.0198.000000T0000Z-160628T2230Z/
BEAVER OK-
528 PM CDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER COUNTY
WILL EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE PANHANDLE OF OKLAHOMA.

LAT...LON 3672 10025 3677 10000 3650 10000 3650 10030
TIME...MOT...LOC 2227Z 359DEG 10KT 3668 10002 

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:33 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 28, 4:33 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
433 PM CDT TUE JUN 28 2016

.Discussion...
No big changes to the previous grids and forecast this forecast
package. An upper ridge will continue to build east in over the
Panhandles by Thursday and Friday. Isolated convection this afternoon
mainly across the northern and eastern Panhandles should dissipate by
late this evening with additional convection tracking southeast
across the northern and eastern Panhandles again by Wednesday
afternoon and evening. A frontal boundary stretching across southwest
Kansas will remain quasi-stationary through Wednesday will push
south into the forecast area during the latter half of the week and
into the weekend. Chances for convection will increase by late this
week and this weekend as the front pushes into the Panhandles. A few
storms could become strong to marginally severe with strong and gusty
winds along with locally heavy rainfall being the primary threats.

&&

Schneider

.Preliminary Point Temps/Pops...
Amarillo TX                67  93  68  95  68 /  20  10  10  30  30
Beaver OK                  68  96  71  94  67 /  30  20  30  40  50
Boise City OK              65  95  65  90  62 /  20  20  20  40  50
Borger TX                  70  96  71  97  70 /  30  10  10  30  30
Boys Ranch TX              67  96  69  97  68 /  30  10  10  30  30
Canyon TX                  66  94  68  95  68 /  20  10  10  30  20
Clarendon TX               68  92  69  95  69 /  20  10  10  20  20
Dalhart TX                 65  95  67  94  65 /  30  10  10  30  40
Guymon OK                  68  97  69  94  66 /  20  20  20  40  50
Hereford TX                66  94  67  95  67 /  20  10  10  30  20
Lipscomb TX                68  95  71  95  68 /  30  20  20  30  40
Pampa TX                   68  93  69  94  68 /  30  10  20  30  30
Shamrock TX                69  94  70  96  70 /  30  10  20  20  30
Wellington TX              70  95  71  98  72 /  30  10  10  20  20

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

9/11
Hazardous weather outlook, Jun 28, 4:15 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT TUE JUN 28 2016

OKZ001>003-TXZ001>020-291100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
415 PM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE NORTHERN AND EASTERN
PARTS OF THE COMBINED PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD
BECOME STRONG TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE
MAIN THREAT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH
MONDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW
STORMS MAY BECOME STRONG TO BRIEFLY SEVERE WITH DAMAGING WINDS THE
MAIN HAZARD. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, Jun 28, 2:51 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CDT TUE JUN 28 2016

TXZ004-005-282030-
OCHILTREE TX-LIPSCOMB TX-
251 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND EASTERN OCHILTREE
COUNTIES UNTIL 330 PM CDT...

AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WOLF CREEK PARK...OR 15 MILES EAST OF PERRYTON...
MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3606 10080 3650 10071 3650 10025 3605 10009
TIME...MOT...LOC 1951Z 333DEG 8KT 3632 10054

NF
Special weather statement, Jun 28, 3:33 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT TUE JUN 28 2016

TXZ004-005-009-010-282115-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX-
333 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...NORTHERN
HEMPHILL...LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 415 PM
CDT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LIPSCOMB TO 5 MILES NORTH OF WOLF CREEK PARK.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT...HIGGINS...DARROUZETT...
WOLF CREEK PARK AND GLAZIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3588 10080 3643 10073 3648 10017 3624 10000
      3602 10000
TIME...MOT...LOC 2033Z 311DEG 11KT 3625 10029 3629 10061

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:08 PM CDTSpecial Weather StatementAMABeaver52 min
Jun 27, 10:38 PM CDTSevere Thunderstorm WarningAMABeaver43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.